Alert archive / California / High Wind Watches in 2014
High Wind Watch 4, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Nov 20, 2014, 3:32 PM PST for 4 counties in Nevada; 8 counties in California. It took effect at Nov 21, 2014, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 20, 2014, 3:32 PM PST (23:32 UTC)
- In effect from
- Nov 21, 2014, 10:00 PM PST
- Expired
- Nov 21, 2014, 11:27 AM PST
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 69 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346 WWUS75 KREV 202332 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 332 PM PST THU NOV 20 2014 ...STRONG GUSTY WINDS EXPECTED SATURDAY... .LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST WILL PUSH A COLD FRONT ACROSS THE EASTERN SIERRA AND WESTERN NEVADA OVER FRIDAY NIGHT INTO SATURDAY. WINDS ALONG AND AHEAD OF THIS FRONT WILL INCREASE RAPIDLY WITH DAMAGING WIND GUSTS POSSIBLE ESPECIALLY ALONG THE SIERRA FRONT. CAZ071>073-NVZ002-003-210745- /O.NEW.KREV.HW.A.0004.141122T0600Z-141123T0000Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE... SOUTH LAKE TAHOE...TRUCKEE...BRIDGEPORT...MAMMOTH LAKES... INCLINE VILLAGE...SPARKS...GARDNERVILLE...VIRGINIA CITY 332 PM PST THU NOV 20 2014 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * TIMING: WINDS WILL INCREASE LATE FRIDAY EVENING OVERNIGHT INTO SATURDAY AFTERNOON...THEN DIMINISH SATURDAY EVENING. * WINDS: THE POTENTIAL IS INCREASING FOR SOUTHWEST TO WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 65 MPH. GUSTS UP TO 75 MPH ARE POSSIBLE FOR WIND PRONE AREAS. * IMPACTS: VERY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTED ROUTES WITH TRAVEL RESTRICTIONS POSSIBLE ON HIGHWAY 395. PATIO FURNITURE AND FENCES MAY BE BLOWN OVER...AND ANY TREES WITH LEAVES REMAINING MAY LOSE SOME LIMBS. SECURE ANY LOOSE OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
327 WWUS75 KREV 210408 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 808 PM PST THU NOV 20 2014 ...STRONG GUSTY WINDS EXPECTED SATURDAY... .LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST WILL PUSH A COLD FRONT ACROSS THE EASTERN SIERRA AND WESTERN NEVADA OVER FRIDAY NIGHT INTO SATURDAY. WINDS ALONG AND AHEAD OF THIS FRONT WILL INCREASE RAPIDLY WITH DAMAGING WIND GUSTS POSSIBLE ESPECIALLY ALONG THE SIERRA FRONT. CAZ071>073-NVZ002-003-211200- /O.CON.KREV.HW.A.0004.141122T0600Z-141123T0000Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE... SOUTH LAKE TAHOE...TRUCKEE...BRIDGEPORT...MAMMOTH LAKES... INCLINE VILLAGE...SPARKS...GARDNERVILLE...VIRGINIA CITY 808 PM PST THU NOV 20 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * TIMING: WINDS WILL INCREASE LATE FRIDAY EVENING OVERNIGHT INTO SATURDAY AFTERNOON...THEN DIMINISH SATURDAY EVENING. * WINDS: THE POTENTIAL IS INCREASING FOR SOUTHWEST TO WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 65 MPH. GUSTS UP TO 75 MPH ARE POSSIBLE FOR WIND PRONE AREAS. * IMPACTS: VERY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTED ROUTES WITH TRAVEL RESTRICTIONS POSSIBLE ON HIGHWAY 395. PATIO FURNITURE AND FENCES MAY BE BLOWN OVER...AND ANY TREES WITH LEAVES REMAINING MAY LOSE SOME LIMBS. SECURE ANY LOOSE OUTDOOR ITEMS AND HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
574 WWUS75 KREV 211138 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 338 AM PST FRI NOV 21 2014 ...STRONG WINDS EXPECTED LATE TONIGHT AND SATURDAY... .LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST WILL PUSH A COLD FRONT ACROSS THE EASTERN SIERRA AND WESTERN NEVADA TONIGHT INTO SATURDAY. WINDS ALONG AND AHEAD OF THIS FRONT WILL INCREASE RAPIDLY WITH DAMAGING WIND GUSTS POSSIBLE ESPECIALLY ALONG THE SIERRA FRONT. CAZ071>073-NVZ002-003-220000- /O.CON.KREV.HW.A.0004.141122T0600Z-141123T0000Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE... SOUTH LAKE TAHOE...TRUCKEE...BRIDGEPORT...MAMMOTH LAKES... INCLINE VILLAGE...SPARKS...GARDNERVILLE...VIRGINIA CITY 338 AM PST FRI NOV 21 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON. * TIMING: WINDS WILL INCREASE LATE THIS EVENING WITH THE STRONGEST WINDS OVERNIGHT THROUGH SATURDAY AFTERNOON. WINDS WILL DIMINISH BY SATURDAY EVENING. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH POTENTIAL GUSTS UP TO 65 MPH LATE TONIGHT...THEN BECOMING WEST ON SATURDAY. GUSTS UP TO 75 MPH ARE POSSIBLE FOR WIND PRONE AREAS...WITH SIERRA RIDGE GUSTS NEAR 100 MPH. * IMPACTS: VERY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTED ROUTES WITH TRAVEL RESTRICTIONS LIKELY ON HIGHWAY 395 AND INTERSTATE 580. PATIO FURNITURE AND FENCES MAY BE BLOWN OVER...AND ANY TREES WITH LEAVES REMAINING MAY LOSE SOME LIMBS. SECURE ANY LOOSE OUTDOOR ITEMS AND HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ MJD HTTP://WEATHER.GOV/RENO
921 WWUS75 KREV 211927 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1127 AM PST FRI NOV 21 2014 ...STRONG WINDS EXPECTED LATE TONIGHT AND SATURDAY... .LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST WILL PUSH A COLD FRONT ACROSS THE EASTERN SIERRA AND WESTERN NEVADA TONIGHT INTO SATURDAY. WINDS ALONG AND AHEAD OF THIS FRONT WILL INCREASE RAPIDLY WITH DAMAGING WIND GUSTS POSSIBLE ESPECIALLY ALONG THE SIERRA FRONT. CAZ071-NVZ003-221300- /O.UPG.KREV.HW.A.0004.141122T0600Z-141123T0000Z/ /O.NEW.KREV.HW.W.0003.141122T0600Z-141123T0000Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO- CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...SPARKS... GARDNERVILLE...VIRGINIA CITY 1127 AM PST FRI NOV 21 2014 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY. * TIMING: WINDS WILL INCREASE LATE THIS EVENING WITH THE STRONGEST WINDS OVERNIGHT THROUGH SATURDAY MORNING. WINDS WILL DIMINISH BY SATURDAY EVENING. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 65 MPH LATE TONIGHT...THEN BECOMING WEST ON SATURDAY. GUSTS UP TO 75 MPH ARE POSSIBLE FOR WIND PRONE AREAS...WITH SIERRA RIDGE GUSTS NEAR 100 MPH. * IMPACTS: VERY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTED ROUTES WITH TRAVEL RESTRICTIONS LIKELY ON HIGHWAY 395 AND INTERSTATE 580. PATIO FURNITURE AND FENCES MAY BE BLOWN OVER...AND ANY TREES WITH LEAVES REMAINING MAY LOSE SOME LIMBS. SECURE ANY LOOSE OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ073-221300- /O.UPG.KREV.HW.A.0004.141122T0600Z-141123T0000Z/ /O.NEW.KREV.HW.W.0003.141122T0900Z-141123T0300Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 1127 AM PST FRI NOV 21 2014 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM PST SATURDAY. * TIMING: WINDS WILL INCREASE LATE THIS EVENING WITH THE STRONGEST WINDS EARLY SATURDAY MORNING THROUGH INTO THE EARLY AFTERNOON. WINDS WILL DIMINISH SATURDAY EVENING. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 65 MPH LATE TONIGHT...THEN BECOMING WEST ON SATURDAY. GUSTS UP TO 75 MPH ARE POSSIBLE FOR WIND PRONE AREAS...WITH SIERRA RIDGE GUSTS NEAR 100 MPH. * IMPACTS: VERY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTED ROUTES WITH TRAVEL RESTRICTIONS LIKELY ON HIGHWAY 395. PATIO FURNITURE AND FENCES MAY BE BLOWN OVER...AND ANY TREES WITH LEAVES REMAINING MAY LOSE SOME LIMBS. SECURE ANY LOOSE OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ070-221300- /O.NEW.KREV.HW.W.0003.141122T0600Z-141123T0000Z/ SURPRISE VALLEY CALIFORNIA- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL 1127 AM PST FRI NOV 21 2014 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY. * TIMING: WINDS WILL INCREASE LATE THIS EVENING WITH THE STRONGEST WINDS OVERNIGHT THROUGH SATURDAY MORNING. WINDS WILL DIMINISH SATURDAY EVENING. * WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH LATE TONIGHT...THEN BECOMING WEST ON SATURDAY. GUSTS UP TO 75 MPH ARE POSSIBLE FOR WIND PRONE AREAS...WITH RIDGE GUSTS NEAR 100 MPH. * IMPACTS: VERY HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTED ROUTES WITH TRAVEL RESTRICTIONS LIKELY. PATIO FURNITURE AND FENCES MAY BE BLOWN OVER...AND ANY TREES WITH LEAVES REMAINING MAY LOSE SOME LIMBS. SECURE ANY LOOSE OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ072-NVZ002-221300- /O.UPG.KREV.HW.A.0004.141122T0600Z-141123T0000Z/ /O.NEW.KREV.WI.Y.0013.141122T0600Z-141123T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 1127 AM PST FRI NOV 21 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY. * TIMING: WINDS WILL INCREASE LATE THIS EVENING WITH THE STRONGEST WINDS OVERNIGHT THROUGH SATURDAY AFTERNOON. WINDS WILL DIMINISH SATURDAY EVENING. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH LATE TONIGHT...THEN BECOMING WEST ON SATURDAY. GUSTS UP TO 65 MPH ARE POSSIBLE FOR WIND PRONE AREAS...WITH SIERRA RIDGE GUSTS NEAR 100 MPH. WAVE HEIGHTS ON LAKE TAHOE 2 TO 5 FEET. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTED ROUTES WITH TRAVEL RESTRICTIONS POSSIBLE. PATIO FURNITURE AND FENCES MAY BE BLOWN OVER...AND ANY TREES WITH LEAVES REMAINING MAY LOSE SOME LIMBS. SECURE ANY LOOSE OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ005-221300- /O.NEW.KREV.WI.Y.0013.141122T0600Z-141123T0000Z/ NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...EMPIRE...GERLACH 1127 AM PST FRI NOV 21 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY. * TIMING: WINDS WILL INCREASE LATE THIS EVENING WITH THE STRONGEST WINDS OVERNIGHT THROUGH SATURDAY AFTERNOON. WINDS WILL DIMINISH LATE SATURDAY EVENING. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH LATE TONIGHT...THEN BECOMING WEST ON SATURDAY. GUSTS UP TO 65 MPH ARE POSSIBLE FOR WIND PRONE AREAS. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH RAPID VISIBILITY REDUCTIONS DUE TO BLOWING DUST POSSIBLE. HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO CROSS WINDS ALONG NORTH TO SOUTH ROUTES LIKE HIGHWAY 447 AND SHOULD TAKE EXTRA CARE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-221300- /O.NEW.KREV.WI.Y.0013.141122T1200Z-141123T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 1127 AM PST FRI NOV 21 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY. * TIMING: WINDS WILL INCREASE LATE THIS EVENING WITH THE STRONGEST WINDS EARLY SATURDAY MORNING THROUGH THE AFTERNOON. WINDS WILL DIMINISH LATE SATURDAY EVENING. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH LATE TONIGHT...THEN BECOMING WEST ON SATURDAY. GUSTS UP TO 65 MPH ARE POSSIBLE FOR WIND PRONE AREAS. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH RAPID VISIBILITY REDUCTIONS DUE TO BLOWING DUST POSSIBLE. HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO CROSS WINDS ALONG NORTH TO SOUTH ROUTES LIKE HIGHWAY 95 AND SHOULD TAKE EXTRA CARE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ001-221300- /O.NEW.KREV.WI.Y.0013.141122T0900Z-141123T0300Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 1127 AM PST FRI NOV 21 2014 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 AM TO 7 PM PST SATURDAY. * TIMING: WINDS WILL INCREASE LATE THIS EVENING WITH THE STRONGEST WINDS EARLY SATURDAY MORNING THROUGH THE AFTERNOON. WINDS WILL DIMINISH LATE SATURDAY EVENING. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH LATE TONIGHT...THEN BECOMING WEST ON SATURDAY. GUSTS UP TO 65 MPH ARE POSSIBLE FOR WIND PRONE AREAS. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES WITH POSSIBLE TRAVEL RESTRICTIONS ALONG HIGHWAY 95. BLOWING DUST MAY CREATE SUDDEN RESTRICTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Nov 20, 3:32 PM PST, 0 minutes earlier.
Area forecast discussion, Nov 20, 3:32 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
332 PM PST THU NOV 20 2014
.SYNOPSIS...
LOW PRESSURE WILL BRING A QUICK ROUND OF SNOW AND RAIN TO THE SIERRA
AND WESTERN NEVADA THIS EVENING. ANOTHER STORM SYSTEM WILL BRING
STRONGER WINDS SATURDAY, WITH PERIODS OF RAIN AND HIGH ELEVATION
SNOW MAINLY NEAR THE SIERRA CREST AND IN EXTREME NORTHEAST
CALIFORNIA. A DRYING TREND RETURNS EARLY NEXT WEEK AS RIDGE
REBUILDS ALONG THE WEST COAST.
&&
.SHORT TERM...
TODAY'S SYSTEM CONTINUES TO MOVE INTO THE SIERRA THIS AFTERNOON
AND EVENING. IT HAS COME IN A LITTLE WARMER THAN PROJECTED WITH
SNOW LEVELS GENERALLY ABOVE 6500 FEET FOR TONIGHT. STILL, A
QUICK INCH OR SO OF SNOW DOWN TO 6000 FEET WILL BE POSSIBLE AFTER
SUNSET TONIGHT AS THE COLD CORE OF THE LOW MOVES OVER THE SIERRA
IN CONJUNCTION WITH PRECIPITATION LOADING. FORTUNATELY, ROAD
SURFACES WILL MOSTLY BE TOO WARM AROUND THE TRUCKEE AND TAHOE
AREAS FOR WIDESPREAD ICY CONDITIONS. HOWEVER, COOLER ROAD SURFACES
THAT HAVE REMAINED SHADOWED THROUGH THE DAY AND OVERPASSES COULD
BECOME SLICK AS TEMPERATURES DROP OVERNIGHT. EXTRA CARE SHOULD BE
TAKEN IF YOU HAVE PLANS TO BE OUT LATE TONIGHT OR EARLY TOMORROW
MORNING IN THE SIERRA.
OTHERWISE, THE FOCUS FOR WEATHER IMPACTS IS SHIFTING TO SATURDAY'S
SYSTEM. THIS SYSTEM WILL BRING GUSTY WINDS TO THE SIERRA AND,
ESPECIALLY, ALONG THE SIERRA FRONT WHERE WINDS WILL DUCT TO VALLEY
SURFACES. NAM BUFR SOUNDINGS CONTINUE TO SHOW A CRITICAL LAYER
WITH 50 KNOTS DOWN TO 800MB AND NEARLY 60 KNOTS AT 700MB. THIS
CORRELATES TO PAST DOWNSLOPE WIND EVENTS AND SUPPORTS THE
POTENTIAL FOR DAMAGING WIND GUSTS. EVEN WITHOUT THE STABLE LAYER
DUCTING WINDS DOWNSLOPE, WINDS WILL BE GUSTY CONSIDERING THAT WE
SHOULD MIX HIGHER THAN 800MB. THEREFORE, WE HAVE ISSUED A HIGH
WIND WATCH FOR THE SIERRA AND SIERRA FRONT FROM LATE FRIDAY
EVENING TO SATURDAY AFTERNOON. PRECIPITATION IN THE SIERRA WILL
LIKELY DAMPEN THE WIND GUSTS DOWN BELOW WARNING CRITERIA, BUT WILL
KEEP TAHOE IN THE WATCH SINCE 700MB WINDS ARE STRONG. ALSO, ADDED
SOME BLOWING DUST INTO THE FORECAST FOR LOCATIONS EAST OF THE
VIRGINIA RANGE. THIS INCLUDES AREAS DOWNWIND OF THE SMOKE CREEK
DESERT AND THE GREAT BASIN FROM JUST EAST OF PYRAMID LAKE TO
MINERAL COUNTY.
PRECIPITATION IS SOMEWHAT LACKING WITH THE FRIDAY NIGHT/SATURDAY
SYSTEM. PWATS ARE AMPLE IN THE 1" TO 1.5" RANGE, BUT FORCING IS
SEVERELY DISPLACED INTO THE PACIFIC NORTHWEST. WHAT PRECIPITATION
DOES SQUEEZE OUT WILL BE DUE TO A PASSING WEAK UPPER LEVEL
TROUGH, SOME OROGRAPHIC UPSLOPING, AND SOME WARM AIR ADVECTION.
THESE MECHANICS DO NOT FAVOR LARGE PRECIPITATION TOTALS FOR SHORT
DURATIONS LIKE THE TIMESCALE OF THIS SYSTEM. STILL, A FEW INCHES
OF HIGHER ELEVATION SNOW WILL BE POSSIBLE MAINLY ABOVE 8000 FEET
WITH UP TO 6 INCHES ALONG THE CREST ITSELF. MODELS ARE HANDLING
SNOW LEVELS VERY POORLY AND THE VARIABILITY IS QUITE LARGE; SOME
DOWN TO 5000 FEET WITH OTHERS AROUND 10000 FEET. HOPEFULLY, THERE
WILL BE A BETTER CONSENSUS IN FOLLOWING RUNS SO THAT WE CAN NAIL
DOWN TOTALS MORE FIRMLY. ELSEWHERE, PRECIPITATION WILL BE MUCH
MORE ANEMIC DUE TO A PRONOUNCED RAIN SHADOW WITH MAINLY TOKEN
AMOUNTS EAST OF HIGHWAY 395. BOYD
.LONG TERM...SUNDAY THROUGH THANKSGIVING DAY...
DRY CONDITIONS WILL PREVAIL FOR SUNDAY AND INTO EARLY NEXT WEEK AS
AN UPPER LEVEL RIDGE BECOMES ESTABLISHED ACROSS THE EASTERN PACIFIC.
SEASONABLE TEMPERATURES WILL PREVAIL INTO EARLY NEXT WEEK WITH LOW
TO MID 50S FORECASTED AREA WIDE BY MONDAY AFTERNOON AS THE RIDGE
SLOWLY BUILDS ALONG THE WEST COAST. CONFIDENCE IS GOOD IN
ESTABLISHING THIS RIDGE ACROSS THE WEST COAST INTO TUESDAY BUT
RAPIDLY DETERIORATES BY WEDNESDAY AND INTO THANKSGIVING DAY.
THE MAIN FOCUS IN THE EXTENDED FORECAST WILL BE GAUGING ANY TRAVEL
IMPACTS NEAR THE THANKSGIVING HOLIDAY AS SOME MODELS HAVE SHOWN A
POTENTIAL FOR A COLD FRONT TO BRING RAIN AND SNOW ACROSS WESTERN
NEVADA DURING THE WEDNESDAY AFTERNOON AND EVENING TIME FRAME. THE GFS
CONTINUES TO SHOW A WARM/DRY PATTERN DURING THIS PERIOD WHILE THE EC
HAS BEEN COOLER/WETTER AS IT BRINGS IN THIS FRONTAL SYSTEM. THE
LAST THREE RUNS OF THE EC HAVE TRENDED DRIER AND MORE IN LINE WITH
THE GFS WITH ONLY VERY LIGHT PRECIP SCRAPING FAR EASTERN PERSHING
AND CHURCHILL COUNTIES. HAVE TRENDED THE FORECAST SLIGHTLY DRIER BUT
IT IS IMPORTANT TO NOTE THAT UNCERTAINTY IS HIGH AND CONFIDENCE IN
MODELS MAINTAINING THIS DRY SOLUTION IS LOW MAINLY DUE TO THE VERY
HIGH SPREADS SHOWN IN BOTH THE NAEFS AND EC. THOSE WITH TRAVEL PLANS
AROUND THE THANKSGIVING HOLIDAY SHOULD CONTINUE TO MONITOR THE
FORECAST WHICH WILL BE REFINED OVER THE NEXT SEVERAL DAYS. FUENTES
&&
.AVIATION...
A LOW PRESSURE SYSTEM WILL INCREASE SHOWERS ACROSS THE SIERRA
TERMINALS THIS EVENING. A MIX OF RAIN AND SNOW SHOWERS WILL
TRANSITION TO LIGHT SNOW SHOWERS ACROSS KTRK/KTVL/KMMH AFTER 00Z AS
SNOW LEVELS DROP AROUND 6,000 FT MSL. MVFR CONDITIONS WITH BRIEF IFR
CONDITIONS POSSIBLE FOR KTRK/KTVL WITH THE BEST POTENTIAL THRU 04Z
WITH SHOWERS DIMINISHING AFTER 04Z AND ENDING AROUND 08Z. UP TO AN
INCH OF SNOW ACCUMULATION IS POSSIBLE AT KTRK/KTVL. MOUNTAIN TOP
OBSCURATION IS EXPECTED MAINLY FOR SIERRA RIDGES WITH PERIODS OF
MVFR CONDITIONS FOR KMMH THROUGH AROUND 06Z. ONLY BRIEF MVFR
CONDITIONS AND LIGHT RAINFALL EXPECTED ACROSS KRNO/KCXP.
BIGGEST IMPACTS TO AVIATION LOOK TO BE AFTER 00Z SATURDAY, WHEN
THE JET PUSHES INTO NORTHERN CALIFORNIA. HIGH CONFIDENCE EXISTS
FOR A MODERATE TO STRONG WIND EVENT ACROSS AND EAST OF THE SIERRA
AND A HIGH WIND WATCH HAS BEEN ISSUED. MOUNTAIN WAVES AND
TURBULENCE WILL START AFTER 00Z SATURDAY WITH POTENTIAL FOR GUSTS
OF 40-60 KTS GUSTS IN THE LOWER ELEVATIONS 06Z-21Z SATURDAY. THE
SATURDAY SYSTEM WILL ALSO BRING A PERIOD OF RAIN AND SNOW TO THE
SIERRA WHICH COULD LEAD TO MVFR/IFR CONDITIONS AT KTVL-KTRK.
FUENTES/BRONG
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON
NVZ002-003.
CA...HIGH WIND WATCH FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON
CAZ071>073.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)Nearby
High Wind Watches in California, 2014High Wind Watches in Nevada, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.